MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
After the physician did a successful angioplasty, he began removing the balloon from the patient's body.As he was removing the balloon, he felt some resistance.After he removed it from the patient, he noticed that the balloon looked shorter.He quickly looked under fluro.And notice the distal portion of the balloon completely separated from the delivery catheter.It was on the wire and located at the distal part of the sheath.The physician tried everything to remove the piece of the balloon without removing the wire, but nothing would advance through the sheath with the wire in place.He ended up removing the hydro st wire and the part of the balloon migrated down to the distal popliteal.He quickly advanced a goose neck snare and retrieved the part of the balloon.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the device history record, drawings, manufacturing instructions, specifications, and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirms the balloon separated from the shaft of the catheter.The shaft shows signs of elongation around the separation site.The catheter shaft measured 161.2cm in length.The advance 14lp device has completed design control requirements showing the device meets the predetermined requirements and that the requirements meet the needs of the user.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
After the physician did a successful angioplasty, he began removing the balloon from the patient¿s body.As he was removing the balloon, he felt some resistance.After he removed it from the patient, he noticed that the balloon looked shorter.He quickly looked under fluro.And notice the distal portion of the balloon completely separated from the delivery catheter.It was on the wire and located at the distal part of the sheath.The physician tried everything to remove the piece of the balloon without removing the wire, but nothing would advance through the sheath with the wire in place.He ended up removing the hydro st wire and the part of the balloon migrated down to the distal popliteal.He quickly advanced a goose neck snare and retrieved the part of the balloon.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5742046
Report Number1820334-2016-00517
Device Sequence Number18834208
Product Code LJT
UDI-Device Identifier10827002503219
UDI-Public(01)10827002503219(17)190121(10)6540157
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-2.5-4
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/02/2016
Device Age5 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/22/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR